MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/ potential lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the during room prep for a femoral angiogram and prior to the patient being brought into the room, during opening of the ik device package it was noted that the femoral sheath was bent.A new sheath was opened and prepped, and the procedure went ahead without issue.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in the d10 section and to update the h3 section.In the initial report the d10 section was advertently left blank.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 6fr introducer sheath, dilator and the packaging pouch were received for product evaluation.It was noted that the sheath and dilator were received mated together with the dilator inserted into the sheath from the sheath tip instead of the hub.The dilator and sheath for ik products are originally packaged this way.The components were still mated together, the sheath and dilator were subjected to visual analysis.A bend was noted mid-shaft of the two components mated together.The dilator was removed from the sheath and a bend was noted at 5 cm from the dilator hub.The bend noted on the sheath was 6 cm from the sheath hub.It was also noted that the packaging pouch had been opened and it was found to be crumpled and folded with red writing on it.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that mishandling of the package, prior to usage, likely caused the damage noted on the sheath and dilator.Because the packaging pouch was received opened and crumpled, the cause cannot be confirmed.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10088652
Report Number1118880-2020-00110
Device Sequence Number16745531
Product Code DYB
UDI-Device Identifier00389701007649
UDI-Public00389701007649
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model NumberN/A
Device Catalogue NumberRSS604
Device Lot NumberXG12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer05/26/2020
07/01/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/22/2020
07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1